Hail, Republic
- When
- June 22, 10:38 PM CST
- Where
- Republic County, 5 mi NW of Republic
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.971, -97.887
A line of thunderstorms slowly drifted across North Central Kansas around midnight CST. 40 to 50 mph winds were reported along the gust front that pushed 10 to 15 miles out in front of the main line of storms, as it worked it's way across Republic and Washington Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TOP wrote it up.
A line of thunderstorms slowly drifted across North Central Kansas around midnight CST. 40 to 50 mph winds were reported along the gust front that pushed 10 to 15 miles out in front of the main line of storms, as it worked it's way across Republic and Washington Counties. One rogue report of hail came via a trained spotter up in Republic County, where stones up to the size of nickles fell.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 22, 2:54 PM CST, 7 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 354 PM CDT FRI JUN 22 2007 .DISCUSSION... VISIBLE SATELLITE AND RADAR LOOPS SHOWING WIDESPREAD CU FIELD ACROSS THE CWA. SOME LOCALIZED AREAS OF CONVERGENCE HAVE DEVELOPED A FEW ISOLATED SHOWERS...BUT SO FAR CAPPING HAS WEAKENED THEM SHORTLY AFTER THEY DEVELOP. OTHER ISOLATED SHOWERS AND THUNDERSTORMS HAVE ALSO FORMED ONCE AGAIN ALONG THE NORTHEAST PERIPHERY OF UPPER SYSTEM STILL OVER OK...WITH MOISTURE AXIS EXTENDING NORTHWARD INTO SOUTHEAST KANSAS. THESE MAY ALSO AFFECT THE FAR SOUTHERN CWA UNTIL SUNSET. OF BIGGEST CONCERN TONIGHT WILL BE CONVECTION NOW DEVELOPING NEAR BOUNDARY OVER EAST CENTRAL NE. WITH UPPER WAVE OVER NORTHEAST NE EXPECTED TO TURN MORE SOUTHEAST OVERNIGHT AND GRADUAL COOLING OF THE MID LEVEL TEMPS...CAPPING ACROSS THIS AREA SOUTHWARD SHOULD WEAKEN AND ALLOW FOR CONTINUED DEVELOPMENT IN THIS AREA. AS WINDS ALOFT BECOME MORE NORTHWEST THIS EVENING...EXPECT CONVECTION TO TURN MORE SOUTHEAST. ANY OUTFLOW FROM OR BACK BUILDING OF THE DEVELOPING MCS OVER IA WOULD ENHANCE THE CONVECTION TO THE NORTH SO CANNOT RULE OUT BRIEF SVR HAIL FAR NORTHERN AREAS AS WELL AS STRONG WINDS WITH ANY STRONGER CONVECTION THROUGH MIDNIGHT IN THAT AREA. WILL KEEP CHC POPS GOING ACROSS THE CWA TONIGHT WITH EMPHASIS ON THE NORTHEAST MUCH OF THE NIGHT...THE NORTH CENTRAL THROUGH MIDNIGHT AND THE EAST EARLY THIS EVENING THEN AGAIN LATE IN THE NIGHT TOWARDS SUNRISE. WILL KEEP LOWS IN THE UPPER 60S TO NEAR 70. MODELS HAVE BACKED OFF ON THE SOUTHWARD PROGRESS OF THE FRONT THROUGH THE CWA. INDICATIONS ARE THAT BOUNDARY MAY PUSH INTO THE MIDDLE OF THE CWA/NEAR I-70 THEN STALL OR DISSIPATE ON SATURDAY. WITH LOW LEVEL MOISTURE STILL POOLING ALONG AND SOUTH OF THIS AREA WITH WEAKENING WAVE IN THE AREA AND STEEPER LAPSE RATES...CANNOT RULE OUT ISOLATED/SCATTERED CONVECTION DEVELOPING ACROSS THE SOUTHERN 2/3 OF THE CWA DURING THE LATE MORNING INTO THE AFTERNOON HOURS. ANY STRONG OUTFLOW BOUNDARIES MOVING INTO THE AREA FROM THE NORTH AND MORE CLOUD COVER THAN EXPECTED WOULD DECREASE CHANCES OF CONVECTION AND/OR LOCATION OF DEVELOPMENT. WITH 850 TEMPS SIMILAR TO TODAY...HIGHS IN THE UPPER 80S/NEAR 90 STILL LOOK GOOD. ...SUN-MON... BOUNDARY FIZZLES OUT OVER THE EC KANSAS/NORTHERN MISSOURI EARLY SUNDAY MORNING...AND SUMMERY REGIME UNDER BROAD 500H RIDGE TAKES OVER ACROSS MUCH OF THE REGION. CHANCE FOR SHOWERS BEST OVER EAST CENTRAL KANSAS AND LOCATIONS FURTHER SOUTH AND EAST WHERE BEST...ALBEIT MEAGER...LIFT NEAR THE FRONT WILL BE PRESENT...AND COOLER 700H TEMPERATURES AND DEEPER MOISTURE WILL BE AVAILABLE. WIDELY SCATTERED SHOWERS EXPECTED...WHILE FURTHER NORTH AND WEST...SUMMER-LIKE WEATHER WILL BE THE NORM...AND HOT HUMID CONDITIONS WILL PREVAIL. WEAK SHORTWAVE ENERGY WILL SOMEWHAT CUT-OFF OVER THE CENTRAL PLAINS OVERNIGHT MONDAY AS IT ROUNDS THE UPPER LEVEL RIDGE...BUT ANY PRECIPITATION ASSOCIATED WITH THIS WAVE SHOULD STAY SOUTH OF THE CWA. ...TUES-FRI... 500H RIDGE HOLDS FAIRLY STEADY DURING THIS TIME FRAME...WITH A FEW WEAK RIDGE RIDERS POLAR FRONT BEGINS TO SWEEP ACROSS THE NORTHERN PLAINS TUESDAY MORNING...AND DIPS DOWN INTO NORTHERN KANSAS OVERNIGHT TUES/WED. THIS FEATURE MAY TRIGGER SHOWERS AND THUNDERSTORMS...PRIMARILY ALONG THE KS/NE BORDER OVERNIGHT...AND FURTHER SOUTH AND EAST WEDNESDAY MORNING IN THE VICINITY OF THE FRONT. FRONT STALLS OUT ACROSS EAST CENTRAL/SOUTHEAST KANSAS AFTER THAT...BUT DUE TO UNCERTAINTY OF BOUNDARY PLACEMENT...KEPT THE LATER PERIOD DRY FOR THE TIME BEING. && .AVIATION... CU FIELD WITH LOCAL CONVERGENCE AREAS HAS DEVELOPED ISOLATED SHOWERS ALONG THE TURNPIKE SOUTH OF THE TAFS SITES. WITH THE SHORT-LIVED/ISOLATED NATURE TO THE CONVECTION...WILL CONTINUE FOR NOW WITH CB ON THE CIGS 3500-4500FT...THEN TEMPORARILY DIMINISH CU FIELD THIS EVENING WITH SUNSET BEFORE CONVECTIVE CHCS INCREASE AGAIN OVERNIGHT AS CONVECTION TO THE NORTH TRIES TO WORK SOUTHWARD. ADDED THUNDER VCNTY LATER THIS EVENING WITH PROB OVERNIGHT. SOME CONNECTION POSSIBLE AGAIN SATURDAY MORNING BEFORE 18Z BUT CONFIDENCE WAS NOT HIGH ENOUGH TO PUT IN TAF THAT FAR OUT. WINDS OVERNIGHT AND EARLY SATURDAY WILL BE LIGHT. POTENTIAL FOR STRATUS IS THERE LATER TONIGHT...BUT COULD BE DISRUPTED BY ANY CONVECTION OR OUTFLOW BOUNDARIES. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 439 PM CDT FRI JUN 22 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-232145- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 439 PM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS FOR THE ENTIRE OUTLOOK AREA TONIGHT. SOME OF THE STRONGER STORMS NORTH OF INTERSTATE 70 COULD PRODUCE SMALL HAIL...STRONG GUSTY WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL CONTINUE ACROSS MOST OF THE AREA ON SATURDAY. THUNDERSTORMS ARE ONCE AGAIN POSSIBLE SATURDAY NIGHT INTO SUNDAY SOUTH OF THE KANSAS TURNPIKE. .SPOTTER INFORMATION STATEMENT... SPOTTERS COULD BE NEEDED TONIGHT NORTH OF INTERSTATE 70.
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 1010 PM CDT FRI JUN 22 2007 KSZ008-009-230415- REPUBLIC-WASHINGTON- 1010 PM CDT FRI JUN 22 2007 THROUGH 1115 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE SOUTH AT 15 MPH ACROSS PORTIONS OF NORTH CENTRAL KANSAS. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS OF 45 TO 55 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE REPUBLIC...MAHASKA... NARKA...HOLLENBURG...MUNDEN...BELLEVILLE...COURTLAND...HADDAM... SCANDIA...HANOVER...MORROWVILLE...CUBA...WASHINGTON...NORWAY...LINN.. .GREENLEAF...BARNES AND AGENDA. MOTORISTS TRAVELING ALONG HIGHWAY 36 BETWEEN WASHINGTON AND BELLEVILLE SHOULD BE ALERT FOR REDUCED VISIBILITIES IN HEAVY RAIN. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1044 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL 5 NW REPUBLIC 39.97N 97.89W
06/22/2007 E0.88 INCH REPUBLIC KS TRAINED SPOTTER
&&
BYRNESIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 1055 PM CDT FRI JUN 22 2007 KSZ008-009-230500- REPUBLIC-WASHINGTON- 1055 PM CDT FRI JUN 22 2007 THROUGH MIDNIGHT CDT...A LINE OF THUNDERSTORMS WILL MOVE SOUTHEAST AT 15 MPH ACROSS PORTIONS OF REPUBLIC AND WASHINGTON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE REPUBLIC..HADDAM...MORROWVILLE...BELLEVILLE...SCANDIA...COURTLAND ...WASHINGTON...CUBA...GREENLEAF...NORWAY...AGENDA...LINN AND BARNES. AT 1038 PM NICKLE SIZE HAIL WAS REPORTED 5 MILES NORTHWEST OF REPUBLIC ALONG WITH LOCALLY HEAVY RAINFALL. MOTORISTS TRAVELING HIGHWAY 36 BETWEEN WASHINGTON AND BELLEVILLE SHOULD BE PREPARED FOR REDUCED VISIBILITIES IN HEAVY RAINFALL. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 1135 PM CDT FRI JUN 22 2007 KSZ008-009-020-021-230530- CLAY-CLOUD-REPUBLIC-WASHINGTON- 1135 PM CDT FRI JUN 22 2007 THROUGH 1230 AM CDT...A LINE OF THUNDERSTORMS WILL MOVE SOUTH AT 15 MPH ACROSS PORTIONS OF REPUBLIC...WASHINGTON...CLOUD AND NORTHERN CLAY COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE BELLEVILLE...WASHINGTON...NORWAY...AGENDA...GREENLEAF...LINN... JAMESTOWN...PALMER...CLYDE...CONCORDIA...CLIFTON...VINING... MORGANVILLE AND AURORA. MOTORISTS TRAVELING HIGHWAY 36 BETWEEN WASHINGTON AND BELLEVILLE SHOULD BE PREPARED FOR REDUCED VISIBILITIES IN HEAVY RAINFALL. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
The Grand Island radar (KUEX), 61 km away, was scanning. The volume nearest the first event began at 04:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41527.